Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bactrim and sunlight?????
Jul 8, 2005

One of the lovely stickers on my prescription bottle states: Avoid prolonged or excessive exposure to direct/and or artifical sunlight while taking thisd medication. Why and what can I do if I plan a day outside?

Response from Dr. Conway

Sulfa drugs (of which one of the components of Bactrim) are potent photosensitizers, meaning that they will increase the (usually negative) effects of the sun on your skin. Without protection, you will get a severe sunburn. If you need to go out in the sunlight, wear a wide-brimmed hat, apply 50 SPF sunscreen or, better yet, wear long sleeved shirts and long pants.



Previous
Could I have HIV
Next
health issue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement